Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 12, 2014, 5:47 PM EDT for Chattooga County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2014, 5:47 PM EDT (21:47 UTC)
- Expired
- Oct 12, 2014, 6:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 65 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
668
WWUS82 KFFC 122147
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT SUN OCT 12 2014
GAZ002-011-122215-
547 PM EDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WALKER AND CHATTOOGA COUNTIES UNTIL 615 PM EDT...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF CLOUDLAND...MOVING NORTHEAST AT
20 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER AND
CHATTOOGA COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE MENLO AND CLOUDLAND.
&&
LAT...LON 3464 8552 3467 8549 3469 8549 3472 8545
3451 8536 3446 8550 3452 8552 3453 8552
3463 8554
TIME...MOT...LOC 2147Z 243DEG 18KT 3453 8560
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 12, 3:24 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 12, 3:24 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT SUN OCT 12 2014 .SHORT TERM /TONIGHT THROUGH TUESDAY/... .SHORT TERM WEDGE REMAINS IN PLACE ACROSS MOST OF THE EASTERN CWA WHERE CEILINGS HAVE BEEN LOWER AND WINDS HAVE BEEN OUT OF THE EAST. THERMAL BOUNDARY FROM DAYTIME HEATING EXTENDS FROM CARROLLTON TO LAWRENCEVILLE TO ATHENS. THIS BOUNDARY WILL LIKELY LEAD TO THE DEVELOPMENT OF THUNDERSTORMS TODAY. THE PARENT HIGH ASSOCIATED WITH THIS WEDGE WILL ADVECT TO THE EAST ON MONDAY AND WILL LEAD TO TRAJECTORIES FROM THE ATLANTIC. THIS WILL HELP TO DEVELOP LOW CLOUDS ACROSS THE AREA TONIGHT AND THROUGH TOMORROW AM. A POTENT FALL TROUGH IS FORECAST TO DIG DEEPER INTO THE CENTRAL UNITED STATES TODAY AND INTO TOMORROW. THIS TROUGH WILL AID IN KEEPING RICH DEEP MOISTURE ACROSS OUR AREA. A COLD FRONT ASSOCIATED WITH THIS TROUGH WILL ADVECT INTO THE AREA TUESDAY. MODELS ARE CONSISTENT ON SLOWING THE FRONT DOWN. CURRENT THINKING IS THIS...SEVERE WEATHER IS A BIG POSSIBILITY ON TUESDAY. HIRES GUIDANCE ALONG WITH NEARLY 50 TO 60 KNOT 0 TO 6 KM SHEAR WHICH IS PARALLEL TO THE BOUNDARY WILL LEAD TO THE DEVELOPMENT OF A SQUALL LINE TO OUR WEST. WITH STRONG LOW LEVEL WINDS AND 0 TO 1 KM SHEAR SUFFICIENT FOR TORNADOES...EXPECT THE MAIN THREAT TO BE DAMAGING WINDS AND ISOLATED TORNADOES WITH THE LINE OF THUNDERSTORMS. GUIDANCE IS HINTING AT THE DEVELOPMENT OF ISOLATED THUNDERSTORMS AHEAD OF THE BOUNDARY. THESE STORMS COULD PRESENT AN ISOLATED TORNADO RISK AS WELL. THE TIMING OF THIS SQUALL LINE WILL DICTATE THE SEVERITY OF THE STORMS. MOST GUIDANCE SUGGESTS THAT THE SYSTEM WILL APPROACH NEAR 12Z ON TUESDAY. THIS MEANS THAT FAR WESTERN GA COULD BE UNDER THE GUN FOR SEVERE WEATHER. MOST LINEAR SYSTEMS WEAKEN DURING THE MORNING HOURS. IF THIS OCCURS CONVECTIVE DEBRIS COULD INHIBIT STORMS LATER IN THE DAY. ANOTHER SCENARIO IS WHERE THE SQUALL LINE RACES AHEAD OF THE FRONT AND BREAKS DOWN ACROSS OUR AREA AND BREAKS IN THE CLOUDS OCCUR. IF THIS OCCURS THERE IS A POSSIBILITY THAT INSTABILITY COULD RISE AND WITH OUTFLOW BOUNDARIES ASSOCIATED WITH THE AM CONVECTION COULD LEAD TO SEVERE WEATHER TUESDAY AFTERNOON ACROSS THE REST OF THE CWA WITH WIND AND EVEN AN ISOLATED TORNADO BEING THE MAIN THREAT. REGARDLESS OF THE SCENARIOS SPC HAS US IN A DAY 2 AND DAY 3 SEVERE WEATHER OUTLOOK AND SEVERE WEATHER LOOKS LIKE A GOOD POSSIBILITY. THIS SYSTEM AND FORECAST BEARS WATCHING INTO TOMORROW. ARG .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... MODELS REMAIN INCONSISTENT THIS RUN WRT TIMING AND ENDING OF PRECIP ACROSS THE AREA. ECMWF NOW 6 HOURS SLOWER THAN THE GFS ON CLEARING THINGS OUT BUT OVERALL TREND IN BOTH MODELS IS A SLOWER PROGRESSION WHICH IS CONSISTENT WITH CLOSED LOW DEPICTION. HAVE FOLLOWED SUITE FOR NOW AND INCREASED POPS MARGINALLY THROUGH TUESDAY NIGHT WHILE MAINTAINING SEVERE THREAT. OTHERWISE...LONG TERM GRIDS IN GOOD SHAPE WITH LIMITED CHANGES PLANNED. DEESE && PREV DISCUSSION... /ISSUED 732 AM EDT SUN OCT 12 2014/ LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... /ISSUED AT 408 AM EDT SUN OCT 12 2014/ DEEP SOUTHERLY FLOW SETS UP ON MONDAY...INCREASING MOISTURE AHEAD OF THE NEXT SYSTEM DEEPENING JUST WEST OF THE MISSISSIPPI VALLEY MONDAY AFTERNOON. THE FROPA TUESDAY CONTINUES TO BE THE PRIMARY FOCUS THROUGH THE EXTENDED PERIOD. NAM/GFS CONTINUE TO TREND TOWARD THE SLOWER ECMWF/UKMET...WITH A CLOSED UPPER LOW OVER THE CENTRAL PLAINS AT THE START OF THE EXTENDED PERIOD. THE UPPER LOW LIFTS NORTHWARD BY TUESDAY MORNING...WITH A SOUTHERN LOBE WHICH SLOWLY PUSHES THE SURFACE FRONT THROUGH THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY. MODELS CONTINUE TO SHOW 50-60KTS AT 850MB...ALTHOUGH TIMING HAS SLOWED TO 12-18Z TUESDAY...HOWEVER CAPE VALUES CONTINUE TO BE LIMITED. MODELS SHOW PWATS 2 INCHES OR MORE DURING THE DAY ON TUESDAY...SO LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN. MODELS SHOWING WRAPAROUND IMPACTS ACROSS NORTH GEORGIA ON WEDNESDAY...WITH CLOUDS AND SHOWERS. GFS CLEARS OUT THROUGH THE END OF THE WEEK AS SURFACE HIGH PRESSURE BUILDS WHILE ECMWF KEEPS THE SOUTHERN PORTION OF UPPER LOW CLOSE ENOUGH TO KEEP CLOUDS ACROSS THE AREA. WILL KEEP POPS LOW AND HOLD ONTO SOME CLOUDS THROUGH THE END OF THE WEEK...WITH COOLER TEMPERATURES. CONFIDENCE IN EXTENDED PERIODS IS LOW BASED UPON DISCREPANCIES NOTED. ATWELL AVIATION... 18Z UPDATE... CEILINGS AND VSBYS ARE GOING TO BE THE MAIN CONCERN THROUGH THE PERIOD. TOMORROW AM MOST AREAS SHOULD BE IN IFR AS FAR AS CEILINGS. SOME GUIDANCE SUGGESTS THAT CEILINGS WILL BE IN THE LIFR CAT ACROSS EAST GA. DID NOT BITE ON THAT YET. WINDS SHOULD BECOME SE AND COULD BE GUSTY ON THE LOW END TOMORROW. DID NOT INCLUDE ANY PRECIP OR THUNDER FOR TOMORROW...WOULDNT BE SURPRISED TO SEE IT ADDED LATER IF MODEL TRENDS CHANGE. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON THUNDERSTORMS TODAY... HIGH ON ALL OTHER ELEMENTS. ARG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 79 66 73 / 30 20 60 90 ATLANTA 63 80 68 72 / 30 10 80 100 BLAIRSVILLE 57 71 62 68 / 50 30 70 100 CARTERSVILLE 60 81 68 72 / 40 20 100 100 COLUMBUS 65 86 71 77 / 20 40 80 100 GAINESVILLE 59 74 65 69 / 40 20 70 100 MACON 62 84 70 77 / 10 5 60 90 ROME 60 83 68 73 / 50 30 100 100 PEACHTREE CITY 60 81 69 73 / 20 20 80 100 VIDALIA 66 87 70 81 / 10 5 10 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ARG LONG TERM....DEESE AVIATION...ARG
Hazardous weather outlook, Oct 12, 3:43 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EDT SUN OCT 12 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 343 PM EDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SHOWERS AND THUNDERSTORMS LIKELY ACROSS NORTH GEORGIA THIS AFTERNOON... WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE STRONG DAMAGING WINDS... LARGE HAIL AND FREQUENT LIGHTNING. DISCUSSION... A SERIES OF UPPER DISTURBANCES WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO PARTS OF NORTH GEORGIA AGAIN THIS AFTERNOON... GENERALLY ALONG AND NORTH OF A LINE FROM LA GRANGE TO MCDONOUGH TO ATHENS. MODERATE INSTABILITY AND WIND SHEAR ACROSS PARTS OF NORTHWEST AND WEST CENTRAL GEORGIA COULD BE RESULT IN A FEW STRONG TO SEVERE THUNDERSTORMS THERE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG STORM SYSTEM WILL BRING INCREASING CHANCES FOR THUNDERSTORMS...WITH SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE...BEGINNING LATE MONDAY NIGHT...CONTINUING TUESDAY AND TUESDAY NIGHT. STRONG DAMAGING WINDS AND THE THREAT OF ISOLATED TORNADOES WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 12, 5:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT SUN OCT 12 2014
GAZ002-011-122215-
547 PM EDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WALKER AND CHATTOOGA COUNTIES UNTIL 615 PM EDT...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF CLOUDLAND...MOVING NORTHEAST AT
20 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER AND
CHATTOOGA COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE MENLO AND CLOUDLAND.
&&
LAT...LON 3464 8552 3467 8549 3469 8549 3472 8545
3451 8536 3446 8550 3452 8552 3453 8552
3463 8554
TIME...MOT...LOC 2147Z 243DEG 18KT 3453 8560The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 11:54 PM EDT | Special Weather Statement | FFC | Chattooga | 36 min |
| Oct 12, 12:33 AM EDT | Special Weather Statement | FFC | Gordon | 42 min |
| Oct 12, 1:32 AM EDT | Special Weather Statement | FFC | Bartow | 43 min |
| Oct 12, 2:13 AM EDT | Special Weather Statement | FFC | Dawson | 47 min |
| Oct 12, 4:26 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 49 min |
| Oct 12, 5:19 AM EDT | Special Weather Statement | FFC | Fannin | 41 min |
| Oct 12, 7:49 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.